What are the side effects of vistaril.I am taking it for insomnia and it is helping my pain
24 Oct 2009
almonjoy; Vistaril is used to calm the central nervous system. This is going to make you feel more relaxed and make you drowsy. It is probably helping your pain because you are more relaxed. As your body gets used to the medication the side affects will become less and less. Good Luck
25 Oct 2009
Vistaril (generic name "hydroxyzine") is a strong antihistamine, and is also prescribed for severe allergic reactions, hives, in some cases combined with anesthesias, anxiety, etc. Typical side effects for most antihistamines are (of course) drowsiness, clumsiness and sleepiness. This is why it works to help you sleep. That is why it also makes you clumsy: it relaxes your muscles, so don't take it and try to drive or walk around in unfamiliar places.
Another side effect of antihistamines is dry mouth and mucous membranes. Of course, that's what it's job is, is to dry up reactions to allergens (runny noses and eyes if the pollen is high, for example) but if you take if for insomnia, you may have an aggravating dry mouth when you wake up, and your nose may be dry as well. If these are bothersome, suck on sugarfree candies or ice chips during the day and sleep with a humidifier. That should help you.
If you feel daytime drowsiness or "cloudiness" see your doctor. Your dose may be too high. Your side effects should get better over time.
- Vistaril Information for Consumers
- Vistaril Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Vistaril (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor put me on Vistaril to help me sleep when all of the usual suspects were not effective. I've been taking it for about 10 days and it ...
1 answer • 17 Apr 2010
1 answer • 30 Dec 2010
How does Vistaril help with anxiety? Why else might Vistaril be prescribed? The side effects (of Vistaril) were too much for me. Now I take Atarax ...
5 answers • 13 Apr 2012
... and have woken myself up several times from biting the side of my tongue in my sleep, something I've never done before. Is anyone else ...
3 answers • 9 Jul 2012
5 answers • 11 Jun 2014